MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS CNSTRD ART ISRT 1-2 RT 13M; PROST, KNEE, PAT-FEM-TIBIAL, SEMI-CONSTD, CMTD, POLY/METAL/POLYMER

SMITH & NEPHEW, INC. JRNY II BCS CNSTRD ART ISRT 1-2 RT 13M; PROST, KNEE, PAT-FEM-TIBIAL, SEMI-CONSTD, CMTD, POLY/METAL/POLYMER
Model Number 74029215
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during tka procedure the jrny ii bcs cnstrd art isrt 1-2 rt 13m, jrny ii bcs cnstrd art isrt 1-2 rt 15m and jrny ii isrt xlpe dd rt sz 1-2 15mm would not lock into place.This happened during use inside the patient.There was no delay greater than 30 min.S&n back up device was available to complete the procedure.No injuries reported at this time.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device has signs of damage from attempted use.The device was manufactured in 2017.The clinical medical investigation concluded that this case reports that the insert would not lock into the baseplate.Per email communication, two other inserts were attempted, but also would not lock into place.The surgery was completed without patient harm or surgical delay, using a fourth insert.Since no patient harm is alleged, no further clinical assessment is warranted.A dimensional inspection was attempted but the device was too damaged from the attempted insertion to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS CNSTRD ART ISRT 1-2 RT 13M
Common Device Name
PROST, KNEE, PAT-FEM-TIBIAL, SEMI-CONSTD, CMTD, POLY/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10928229
Report Number1020279-2020-06874
Device Sequence Number19413846
Product Code JWH
UDI-Device Identifier00885556174210
UDI-Public00885556174210
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K140555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74029215
Device Catalogue Number74029215
Device Lot Number17HM01722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1